Jump to content

RobTomCow


RobTomCow

Recommended Posts

Hey all. I had been taking escitalopram or citalopram (changed a couple times) for 6 years, from the age of 14 to 20. I tapered off over a two month period, the side effects were sh*tty (brain zaps and moodswings), but really they were not as bad as i thought they would be. That was almost 4 months ago when i took my last pill, and i thought i had gotten over all of the withdrawals after 2 months. However, in the past couple weeks i have been noticing this buzzing in my head most often in the mornings or at night, particularly when it is quiet. From what i understand of tinnitus, it seems like the buzzing or ringing is mostly in the ears (like after a loud concert), but this is definitely more focused inside of my head. Sometimes i'll get a headache that goes along with it. it had me worried for awhile, but reading other peoples experiences it seems like although it is not common, it happens more often to people who had been taking the meds for the long term. I also read somewhere that the brain zaps are caused by the lack of serotonin, and the buzzing seems to be related? Could the buzzing be caused by a lack of serotonin? How long does it take to balance out, if ever? Has anyone who has experienced this AD-withdrawal related tinnitus ever had it go away?

Link to comment

Hi there. I just have regular tinnutus which might have been caused by chemo I needed in 2008. Another member called OffEffexor is sure his tinnutis is from Effexor w/d, so check out his thread under introductions and updates. Like you, he seemed okay for a while and then got late-onset discontinuation effects. But to get the complete accurate story, check his thread. 

 

Meanwhile, welcome!

 

As for zaps…I was always told there was no physical sensation in the brain. YES THERE IS. Right? I never minded the zaps, to be honest. It was the akathisia and mania that did me in. But my zaps were probably gentler than other people's.

2009: Cancer hospital said I had adjustment disorder because I thought they were doing it wrong. Their headshrinker prescribed Effexor, and my life set on a new course. I didn't know what was ahead, like a passenger on Disneyland's Matterhorn, smiling and waving as it climbs...clink, clink, clink.

2010: Post surgical accidental Effexor discontinuation by nurses, masked by intravenous Dilaudid. (The car is balanced at the top of the track.) I get home, pop a Vicodin, and ...

Whooosh...down, down, down, down, down...goes the trajectory of my life, up goes my mood and tendency to think everything is a good idea.
2012: After the bipolar jig was up, now a walking bag of unrelated symptoms, I went crazy on Daytrana (the Ritalin skin patch by Noven), because ADHD was a perfect fit for a bag of unrelated symptoms. I was prescribed Effexor for the nervousness of it, and things got neurological. An EEG showed enough activity to warrant an epilepsy diagnosis rather than non-epileptic ("psychogenic") seizures.

:o 2013-2014: Quit everything and got worse. I probably went through DAWS: dopamine agonist withdrawal syndrome. I drank to not feel, but I felt a lot: dread, fear, regret, grief: an utter sense of total loss of everything worth breathing about, for almost two years.

I was not suicidal but I wanted to be dead, at least dead to the experience of my own brain and body.

2015: I  began to recover after adding virgin coconut oil and organic grass-fed fed butter to a cup of instant coffee in the morning.

I did it hoping for mental acuity and better memory. After ten days of that, I was much better, mood-wise. Approximately neutral.

And, I experienced drowsiness. I could sleep. Not exactly happy, I did 30 days on Wellbutrin, because it had done me no harm in the past. 

I don't have the DAWS mood or state of mind. It never feel like doing anything if it means standing up.

In fact, I don't especially like moving. I'm a brain with a beanbag body.   :unsure:

Link to comment
  • Moderator Emeritus

Welcome to S.A.   Rob.

 

I've had the tinnitus on and off as part of withdrawal , and yes , it went away for me.     Ok , that was the good news.

 

Your 2 month taper was relatively short after 6 years , and you may find there is an increase in w/d symptoms over the next six months.    This is common as you can see from other people's threads.     That's the bad news.

 

Really happy you found your way here.    The information shared by people is invaluable.

 

xxx    Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Moderator Emeritus

Hi Rob, welcome to SA. The tinnitus is a symptom of withdrawal after tapering too fast. Sadly many of us ended up here after tapering too fast, lots have done so on doctors instructions but the truth is that these drugs need tapering very slowly to avoid the distressing withdrawals.  Do you have any other symptoms? 

 

Reinstating is the only way to stop withdrawal, often a very low dose is enough, even as low as 1mg might help. Citalopram is available in a liquid which is easier to taper with small doses. Once stable that small dose can be tapered slowly.

 

It will help if you can fill out your signature for us, here is how to do that. http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

About reinstating http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

 

About tapering citalopram  http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/page__pid__19887#entry19887

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Many people find that fish oil and magnesium help with withdrawal. 

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy